Advertisement

Potentially lethal fake prescription pills being sold in Ohio, narcotics officials warn

This undated photo provided by the Cuyahoga County Medical Examiner’s Office shows fentanyl...
This undated photo provided by the Cuyahoga County Medical Examiner’s Office shows fentanyl pills. Authorities say they've arrested Ryan Gaston, a man in a Cleveland suburb after seizing more than 900 fentanyl pills marked liked tablets of the less-potent opiate oxycodone. The Cuyahoga County medical examiner said that lookalike pills were likely to blame for some of the county's 19 fentanyl-related overdose deaths in January 2016. (Cuyahoga County Medical Examiner’s Office via AP)(AP)
Published: Dec. 3, 2021 at 11:21 AM EST
Email This Link
Share on Pinterest
Share on LinkedIn

COLUMBUS, Ohio (WXIX) - The Ohio Narcotics Intelligence Center (ONIC) is warning Ohioans of fake prescription tablets being sold in the state.

The fake tablets are made to look like Xanax and Oxycontin, according to ONIC.

These counterfeit pills contain fentanyl, which could cause death, officials say.

The dangerous tablets are being sold on the dark web and through person-to-person sales, Gov. Mike DeWine explained.

Here are signs that could indicate the tablets are fake:

  • The tablets do not come from a licensed healthcare provider.
  • The tablets are not in prescription packaging (such as a labeled pill bottle).
  • The tablets are being sold individually or in unusually small quantities.
  • The tablets are being sold in unusually large quantities.

“Because of the potential lethality of these counterfeit pills, the ONIC issued this bulletin to raise awareness about the dangers of the drugs,” said Gov. DeWine.

These symptoms could be a sign that you or someone you know has taken a high dose of fentanyl or another opioid:

  • Unresponsiveness/being unconscious or passed out.
  • Not breathing or slow breathing.
  • Lips and nails turning the wrong color.
  • Choking or coughing.
  • Cold or clammy skin.
  • Pupils in the eyes are extremely small.
  • Dizziness or disorientation.

Call 911 if you or someone you know is in immediate danger from ingesting a counterfeit pill, the ONIC said.

See a spelling or grammar error in our story? Please include the title when you click here to report it.

Copyright 2021 WXIX. All rights reserved.